Alert archive / Minnesota / Wind Advisories in 2013

Wind Advisory 3, NWS Duluth, MN

October 4, 2013Carlton County, Lake County, Saint Louis County, Minnesota; Bayfield County, Douglas County, Wisconsin

NWS Duluth, MN issued this wind advisory at Oct 4, 2013, 10:21 AM CDT for Carlton County, Lake County, Saint Louis County, Minnesota; Bayfield County, Douglas County, Wisconsin. It took effect at Oct 4, 2013, 4:00 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2013, 10:21 AM CDT (15:21 UTC)
In effect from
Oct 4, 2013, 4:00 PM CDT
Expired
Oct 5, 2013, 9:56 PM CDT
In force
30 hr
Issued by
NWS Duluth, MN

Counties Carlton County, MN, Lake County, MN, Saint Louis County, MN, Bayfield County, WI, Douglas County, WI

The radar

The Duluth radar (KDLH), 26 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 3.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2013-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2013-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WWUS73 KDLH 041521
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1021 AM CDT FRI OCT 4 2013

...STRONG NORTHEAST WINDS EXPECTED THIS AFTERNOON THROUGH
SATURDAY...

.AN AREA OF LOW PRESSURE WILL MOVE NORTHWARD FROM THE SOUTHERN PLAINS
INTO THE UPPER MIDWEST TODAY THROUGH SATURDAY AND PRODUCE STRONG
NORTHEAST WINDS ACROSS MUCH OF THE NORTHLAND. THE STRONGEST WINDS
WILL BE ALONG THE NORTH SHORE SOUTH OF SILVER BAY...THROUGHOUT THE
TWIN PORTS...AND ACROSS THE LAKE SHORE AREAS OF DOUGLAS AND BAYFIELD
COUNTIES.

MNZ020-037-WIZ001-002-042330-
/O.NEW.KDLH.WI.Y.0003.131004T2100Z-131005T2100Z/
SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
BAYFIELD-
INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET...
SUPERIOR...WASHBURN
1021 AM CDT FRI OCT 4 2013

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
CDT SATURDAY. 

* LOCATION...FROM SILVER BAY SOUTH TO DULUTH AND SUPERIOR...EAST
  INTO DOUGLAS AND BAYFIELD COUNTIES. THE STRONGEST WINDS WILL
  MAINLY BE ALONG THE LAKE SHORE AND INLAND ALONG THE ELEVATED
  TERRAIN. 

* TIMING...THE STRONGEST WINDS WILL DEVELOP LATE THIS AFTERNOON
  AND CONTINUE THROUGH THE OVERNIGHT AND THROUGH MUCH OF SATURDAY.
  WINDS WILL SUBSIDE BY LATE SATURDAY AFTERNOON.

* WINDS...SUSTAINED NORTHEAST WINDS 20 TO 35 MPH ARE LIKELY...WITH
  GUSTS 35 TO 45 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BJT
6 follow-up statements
427 
WWUS73 KDLH 042032
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
332 PM CDT FRI OCT 4 2013

...STRONG NORTHEAST WINDS EXPECTED TONIGHT THROUGH SATURDAY...

.AN AREA OF LOW PRESSURE WILL MOVE NORTHWARD FROM THE SOUTHERN
PLAINS INTO THE UPPER MIDWEST TONIGHT THROUGH SATURDAY AND
PRODUCE STRONG NORTHEAST WINDS ACROSS MUCH OF THE NORTHLAND. THE
STRONGEST WINDS WILL BE ALONG THE NORTH SHORE SOUTH OF SILVER
BAY...THROUGHOUT THE TWIN PORTS...AND ACROSS THE LAKE SHORE AREAS
OF DOUGLAS AND BAYFIELD COUNTIES.

MNZ020-037-WIZ001-002-050445-
/O.CON.KDLH.WI.Y.0003.131004T2100Z-131005T2100Z/
SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
BAYFIELD-
INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET...
SUPERIOR...WASHBURN
332 PM CDT FRI OCT 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SATURDAY...

* LOCATION...FROM SILVER BAY SOUTH TO DULUTH AND SUPERIOR...EAST
  INTO DOUGLAS AND BAYFIELD COUNTIES. THE STRONGEST WINDS WILL
  MAINLY BE ALONG THE LAKE SHORE AND INLAND ALONG THE ELEVATED
  TERRAIN.

* TIMING...THE STRONGEST WINDS WILL DEVELOP THIS EVENING AND
  CONTINUE THROUGH THE OVERNIGHT AND INTO EARLY SATURDAY AFTERNOON.
  WINDS WILL SUBSIDE BY LATE SATURDAY AFTERNOON.

* WINDS...SUSTAINED NORTHEAST WINDS 20 TO 35 MPH ARE LIKELY...
  WITH GUSTS 35 TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BJT
920 
WWUS73 KDLH 050348
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1048 PM CDT FRI OCT 4 2013

...STRONG NORTHEAST WINDS EXPECTED TONIGHT THROUGH SATURDAY...

.AN AREA OF LOW PRESSURE WILL MOVE NORTHWARD FROM THE SOUTHERN
PLAINS INTO THE UPPER MIDWEST TONIGHT THROUGH SATURDAY AND
PRODUCE STRONG NORTHEAST WINDS ACROSS MUCH OF THE NORTHLAND. THE
STRONGEST WINDS WILL BE ALONG THE NORTH SHORE SOUTH OF SILVER
BAY...THROUGHOUT THE TWIN PORTS...AND ACROSS THE LAKE SHORE AREAS
OF DOUGLAS AND BAYFIELD COUNTIES.

MNZ020-037-WIZ001-002-051200-
/O.CON.KDLH.WI.Y.0003.000000T0000Z-131005T2100Z/
SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
BAYFIELD-
INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET...
SUPERIOR...WASHBURN
1048 PM CDT FRI OCT 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SATURDAY...

* LOCATION...FROM SILVER BAY SOUTH TO DULUTH AND SUPERIOR...EAST 
  INTO DOUGLAS AND BAYFIELD COUNTIES. THE STRONGEST WINDS WILL 
  MAINLY BE ALONG THE LAKE SHORE AND INLAND ALONG THE ELEVATED 
  TERRAIN. 

* TIMING...THE STRONGEST WINDS WILL GRADUALLY INCREASE LATE THIS
  EVENING AND CONTINUE THROUGH THE OVERNIGHT AND INTO EARLY
  SATURDAY AFTERNOON. WINDS WILL SUBSIDE BY LATE SATURDAY
  AFTERNOON.

* WINDS...SUSTAINED NORTHEAST WINDS 25 TO 35 MPH ARE LIKELY... 
  WITH GUSTS 35 TO 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
503 
WWUS73 KDLH 050843
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
343 AM CDT SAT OCT 5 2013

...STRONG NORTHEAST WINDS TO CONTINUE TODAY...

.A STRONG AREA OF LOW PRESSURE WILL CONTINUE TO LIFT NORTHWARD
THROUGH THE PLAINS TODAY...REACHING THE UPPER MIDWEST BY THIS
EVENING. THE LOW PRESSURE SYSTEM WILL BRING STRONG NORTHEAST WINDS
FOR MUCH OF THE NORTHLAND. THE STRONGEST WINDS WILL BE ALONG THE
NORTH SHORE...SOUTH OF SILVER BAY...THROUGH THE TWIN PORTS...AND
ACROSS THE LAKE SHORE AREAS OF DOUGLAS AND BAYFIELD COUNTIES. 

MNZ020-037-WIZ001-002-051700-
/O.CON.KDLH.WI.Y.0003.000000T0000Z-131005T2100Z/
SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
BAYFIELD-
INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET...
SUPERIOR...WASHBURN
343 AM CDT SAT OCT 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* LOCATION...FROM SILVER BAY SOUTH TO DULUTH AND SUPERIOR...EAST 
  INTO DOUGLAS AND BAYFIELD COUNTIES. THE STRONGEST WINDS WILL 
  MAINLY BE ALONG THE LAKE SHORE AND INLAND ALONG THE ELEVATED 
  TERRAIN. 

* TIMING...THE STRONGEST WINDS WILL CONTINUE INTO THE AFTERNOON
  BEFORE DECREASING LATER IN THE DAY.

* WINDS...SUSTAINED NORTHEAST WINDS 25 TO 35 MPH ARE LIKELY... 
  WITH GUSTS 35 TO 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DAP
743 
WWUS73 KDLH 051610
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1110 AM CDT SAT OCT 5 2013

...STRONG NORTHEAST WINDS TO CONTINUE TODAY...

.A STRONG AREA OF LOW PRESSURE WILL CONTINUE TO LIFT NORTHWARD
THROUGH THE PLAINS TODAY...REACHING THE UPPER MIDWEST BY THIS
EVENING. THE LOW PRESSURE SYSTEM WILL BRING STRONG NORTHEAST
WINDS FOR MUCH OF THE NORTHLAND. THE STRONGEST WINDS WILL BE
ALONG THE NORTH SHORE...SOUTH OF SILVER BAY...THROUGH THE TWIN
PORTS...AND ACROSS THE LAKE SHORE AREAS OF DOUGLAS AND BAYFIELD
COUNTIES.

MNZ020-037-WIZ001-002-052100-
/O.CON.KDLH.WI.Y.0003.000000T0000Z-131005T2100Z/
SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
BAYFIELD-
INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET...
SUPERIOR...WASHBURN
1110 AM CDT SAT OCT 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* LOCATION...FROM SILVER BAY SOUTH TO DULUTH AND SUPERIOR...EAST 
  INTO DOUGLAS AND BAYFIELD COUNTIES. THE STRONGEST WINDS WILL 
  MAINLY BE ALONG THE LAKE SHORE AND INLAND ALONG THE ELEVATED 
  TERRAIN. 

* TIMING...THE STRONGEST WINDS WILL CONTINUE INTO THE AFTERNOON 
  BEFORE DECREASING LATER IN THE DAY. 

* WINDS...SUSTAINED NORTHEAST WINDS 25 TO 35 MPH ARE LIKELY...
  WITH GUSTS 35 TO 45 MPH. AS OF 11 AM...WINDS WERE GUSTING TO 38
  MPH OVER THE HILL IN DULUTH AND TO 44 MPH AT THE DULUTH SKY
  HARBOR AIRPORT ON PARK POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT WINDS OR FREQUENT GUSTS OF 35 TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MELDE
329 
WWUS73 KDLH 052038
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
338 PM CDT SAT OCT 5 2013

...STRONG NORTHEAST WINDS TO CONTINUE INTO THIS EVENING...

WIZ002-052145-
/O.CAN.KDLH.WI.Y.0003.000000T0000Z-131005T2100Z/
BAYFIELD-
INCLUDING THE CITY OF...WASHBURN
338 PM CDT SAT OCT 5 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
ADVISORY. 

IT WILL REMAIN BREEZY RIGHT ALONG THE LAKESHORE INTO THIS
EVENING...BUT WINDS WILL NO LONGER MEET ADVISORY THRESHOLDS.

$$

MNZ020-037-WIZ001-060300-
/O.EXT.KDLH.WI.Y.0003.000000T0000Z-131006T0300Z/
SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET...
SUPERIOR
338 PM CDT SAT OCT 5 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* LOCATION...FROM SILVER BAY SOUTH TO DULUTH AND SUPERIOR...EAST
  INTO ACROSS NORTHERN DOUGLAS COUNTY. THE STRONGEST WINDS WILL
  MAINLY BE ALONG THE LAKE SHORE AND INLAND ALONG THE ELEVATED
  TERRAIN.

* TIMING...STRONG WINDS WILL CONTINUE INTO THIS EVENING...THEN
  GRADUALLY SUBSIDE.

* WINDS...NORTHEAST WINDS WILL BE SUSTAINED AT 20 TO 30 MPH WITH
  FREQUENT GUSTS OF 35 TO 45 MPH. THE STRONGEST WINDS WILL OCCUR
  CLOSE TO LAKE SUPERIOR. AS OF 3 PM...GUSTS TO 35 MPH WERE
  OCCURRING AT THE DULUTH AIRPORT...WITH 41 MPH AT THE DULUTH SKY
  HARBOR AIRPORT ON PARK POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT WINDS OR FREQUENT GUSTS OF 35 TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MELDE
730 
WWUS73 KDLH 060256
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
956 PM CDT SAT OCT 5 2013

...STRONG NORTHEAST WINDS SLOWLY DIMINISHING...

MNZ020-037-WIZ001-060400-
/O.CAN.KDLH.WI.Y.0003.000000T0000Z-131006T0300Z/
SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET...
SUPERIOR
956 PM CDT SAT OCT 5 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
ADVISORY. 

IT WILL REMAIN BREEZY RIGHT ALONG THE LAKESHORE THROUGH MIDNIGHT
TONIGHT...BUT WINDS WILL NO LONGER MEET ADVISORY THRESHOLDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Oct 4, 7:28 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Oct 4, 7:28 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
728 AM CDT FRI OCT 4 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT FRI OCT 4 2013

AT 345AM/0845Z...A DEEP MID/UPPER LEVEL LOW PRESSURE SYSTEM WAS
DIGGING THROUGH NORTHERN UTAH AND FAR SW WYOMING. ITS ASSOCIATED
SURFACE LOW WAS LOCATED IN NEAR THE COLORADO/KANSAS BORDER. A
WARM/STATIONARY FRONT STRETCHED NE FROM THE SURFACE LOW THROUGH
THE CENTRAL PLAINS...NORTHERN IOWA...AND SOUTHERN WISCONSIN.
MULTIPLE COMPLEXES OF STORMS WERE MOVING THROUGH EASTERN
NEBRASKA...CENTRAL IOWA...AND NORTHERN ILLINOIS. MUCH OF THE
NORTHERN PLAINS AND UPPER MIDWEST HAD CLOUDY SKIES...INCLUDING THE
NORTHLAND. THE NORTHLAND HAD ABOUT 5 TO 10 MPH NE WINDS...EXCEPT
FOR STRONGER WINDS NEAR THE SOUTH SHORE OF LAKE SUPERIOR DUE TO
STRONGER NE FLOW OVER WESTERN LAKE SUPERIOR. TEMPERATURES WERE IN
THE MID 40S TO LOWER 50S. THERE WERE A FEW SHOWERS ACROSS THE FAR
EASTERN FORECAST AREA.

TODAY/TONIGHT...THE DEEP MID/UPPER LEVEL LOW OVER THE MOUNTAINS
WILL MOVE INTO THE CENTRAL PLAINS WITH ITS REFLECTION AT THE
SURFACE...RESULTING IN A STRONGLY STACKED LOW PRESSURE SYSTEM.
THIS STORM SYSTEM IS EXPECTED TO BRING SIGNIFICANT RAINFALL TO THE
NORTHLAND WITHIN THE NEXT 24 HOURS AS IT LIFTS INTO THE DAKOTAS
TODAY AND TONIGHT. THE LATEST MODELS NEARLY ALL AGREE IN A DELAY
IN WHICH THE MAIN RAINFALL BAND WILL MOVE INTO THE NORTHLAND FROM
THE SOUTH. THEREFORE...I DELAYED THE TIMING WITH WHICH THE PCPN
MOVES INTO THE NORTHLAND BY ADJUSTING POPS. I LEFT LOW POPS ACROSS
THE SOUTHERN AND CENTRAL FORECAST AREA THROUGH MIDDAY TO ACCOUNT
FOR ANY SHOWERS HERE AND THERE...BUT IT LOOKS LIKE THE MAIN BAND
OF RAIN WILL NOT MOVE INTO THE FAR SOUTHERN FORECAST AREA UNTIL
LATE THIS AFTERNOON...IF NOT LATER. THE DAY SHIFT MAY NEED TO
DELAY THE PCPN EVEN MORE. THERE MAY BE SOME STORMS ACROSS THE SE
AND SOUTH CENTRAL FORECAST AREA TONIGHT WITH THE HEAVIER RAIN
BANDS. THIS SYSTEM WILL LIKELY BRING WIDESPREAD RAINFALL TOTALS
THROUGH TONIGHT OF A HALF TO 1.25 INCHES ACROSS THE SOUTHERN
FORECAST AREA AND A QUARTER TO HALF INCH ACROSS THE NORTHERN
FORECAST AREA. ADDITIONAL RAINFALL WILL FALL SATURDAY INTO SUNDAY
AS THE SYSTEM MOVES THROUGH THE REGION.

THE NE WINDS WILL INCREASE TODAY IN RESPONSE TO THE APPROACHING
SYSTEM. THE WINDS COULD BE QUITE STRONG AND GUSTY NEAR LAKE
SUPERIOR...ESPECIALLY THE SOUTH SHORE...INCLUDING THE TWIN PORTS
AREA. DEPENDING ON HOW STRONG THE WINDS BECOME TONIGHT NEAR THE
SHORE...WE MAY NEED TO CONSIDER A WIND ADVISORY. HIGH TEMPERATURES
WILL BE LIMITED TO PRIMARILY THE MID TO UPPER 50S TODAY DUE TO THE
NE FLOW AND HEAVY CLOUD COVER. OVERNIGHT LOWS WILL RANGE FROM THE
LOW 40S ACROSS NORTHERN MINNESOTA TO THE LOW 50S ACROSS MUCH OF NW
WISCONSIN.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 345 AM CDT FRI OCT 4 2013

FOCUS THROUGH SUNDAY ON TIMING AND TRACK OF CUT OFF LOW THROUGH
THE WESTERN GREAT LAKES REGION. ONLY MINOR ADJUSTMENTS TO
PREVIOUS FCST...MAINLY TO LINGER CLOUDS/POPS INTO SUNDAY
ACCOUNTING FOR A SLOWER EXIT OF THE SYSTEM. ALTHOUGH THERE REMAIN
MINOR DIFFERENCES IN STRENGTH...LATEST RUNS OF THE ECM/NAM/GFS ARE
ALL IN GOOD AGREEMENT THAT THE SFC LOW LIFTS INTO THE SW CORNER OF
MN BY SATURDAY MORNING...TRANSLATES EAST/NORTHEAST ACROSS CENTRAL
WISCONSIN SATURDAY NIGHT...THEN TRACKS OVER UPPER MICHIGAN/LAKE
SUPERIOR SUNDAY.

THIS STORM TRACK WILL PLACE MOST OF THE DLH CWA ON THE NORTHERN
FLANK OF THE LOW...RESULTING IN A PROLONGED NORTHEAST WINDS AND
RAIN SAT/SAT NIGHT. ALTHOUGH THERE IS SOME UNCERTAINTY IN THE
NORTHERN EXTENT...HAVE TRIED TO ADD DETAIL TO THE WINDS/POPS/TEMP
GRIDS FOR TIMING THE DRY SLOT/WARM FRONT NUDGING INTO THE SAINT
CROIX RIVER VALLEY/HAYWARD LAKES REGION LATE SATURDAY
AFTERNOON/EVENING.

THE LOW WILL DEPART TO THE EAST SUNDAY NIGHT/MONDAY...ALLOWING FOR
AMPLIFICATION OF A RIDGE RETURN FLOW/WAA OVER THE PLAINS THROUGH
MID-WEEK. THIS WARMING TREND SHOULD LAST ONLY A DAY OR TWO AS
ANOTHER LONG WAVE TROUGH TRANSLATES EAST INTO THE WESTERN GREAT
LAKES LATE IN THE WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 709 AM CDT FRI OCT 4 2013

CEILINGS WILL GENERALLY REMAIN IN THE MVFR CATEGORY TODAY...WITH
LOWERING CIGS THROUGH THE AFTERNOON AHEAD OF THE NEXT ROUND OF
RAIN THAT WILL LIFT NORTH ACROSS THE REGION THIS EVENING. WIDESPREAD
RAIN WITH IFR/LIFR CIGS WILL PREVAIL OVERNIGHT. WINDS WILL
INCREASE OUT OF THE NORTHEAST TODAY...GUSTING AROUND 30 KT LATE
TODAY AND AT TIMES OVERNIGHT. THE STRONGEST SFC WINDS /GUSTS TO
40 KT/ WILL BE FOUND THIS EVENING AND OVERNIGHT AT KDLH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  54  46  50  43 /  40  90  80  80
INL  55  40  45  36 /  20  70  70  70
BRD  56  47  50  39 /  70  90  80  80
HYR  59  52  60  45 /  60  90  80  50
ASX  57  51  53  48 /  40  90  80  80

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 4 AM CDT SUNDAY FOR LSZ121-140>148.

&&

SHORT TERM...GROCHOCINSKI
LONG TERM...GRANING
AVIATION...GRANING
Hazardous weather outlook, Oct 4, 4:54 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
454 AM CDT FRI OCT 4 2013

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051300-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
454 AM CDT FRI OCT 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHEAST WINDS OVER WESTERN LAKE SUPERIOR WILL RESULT IN
HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF DULUTH AND SUPERIOR.

THE STRONG NORTHEAST WINDS FUNNELING DOWN THE TIP OF LAKE SUPERIOR
TOWARDS DULUTH AND SUPERIOR COULD APPROACH SUSTAINED SPEEDS OF 30
MPH AND GUSTS UP TO 40 MPH OVER LANDS CLOSE TO THE SHORE LATE THIS
AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS INLAND NORTHWEST
WISCONSIN AND PARTS OF EAST CENTRAL MINNESOTA TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STRONG NORTHEAST WINDS FUNNELING DOWN THE TIP OF LAKE SUPERIOR
TOWARDS DULUTH AND SUPERIOR COULD APPROACH SUSTAINED SPEEDS OF 30
MPH AND GUSTS UP TO 40 MPH OVER LANDS CLOSE TO THE SHORE SATURDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHWEST WISCONSIN AND
PARTS OF EAST CENTRAL MINNESOTA SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-051300-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
454 AM CDT FRI OCT 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHEAST WINDS OF 20 TO 25 KNOTS WITH GUSTS UP TO 40 KNOTS
ARE EXPECTED TODAY AND TONIGHT. THE WINDS WILL STEADILY INCREASE
THROUGH SATURDAY. THE WINDS WILL BE AT THEIR STRONGEST LATE
TONIGHT AND SATURDAY. THE WINDS WILL SLOWLY WEAKEN SATURDAY NIGHT
AND SUNDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE
NEARSHORE WATERS OF WESTERN LAKE SUPERIOR THROUGH SATURDAY NIGHT
DUE TO THE STRONG WINDS AND RESULTING LARGE WAVES...WHICH WILL
BUILD TO UP TO 8 TO 10 FEET. A GALE WARNING MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SMALL CRAFT ADVISORY FOR THE NEARSHORE WATERS OF WESTERN LAKE
SUPERIOR DUE TO THE STRONG NORTHEAST WINDS AND RESULTING LARGE
WAVES WILL CONTINUE THROUGH SATURDAY NIGHT. A GALE WARNING MAY BE
NEEDED.

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE SOUTH SHORE OF
WESTERN LAKE SUPERIOR SATURDAY AND SATURDAY NIGHT.

GROCHOCINSKI

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 10:11 AM CDTGale WarningDLH42 hr

Nearby

Wind Advisories in Minnesota, 2013Wind Advisories in Wisconsin, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.